The entry of an elliptical paraboloid into a liquid at variable velocity

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

Within framework of the Wagner approximation, an exact solution is constructed for the problem of an elliptical paraboloid entering an ideal, incompressible liquid at variable velocity. It is shown that the region of contact of the liquid with the body is elliptical for any law of penetration. The loads experienced by a freely falling three-dimensional body upon impact with the liquid surface are determined. It is shown that the maximum acceleration of the penetrating body is governed by a single parameter which depends on the conditions of impact and the shape of the body.
Original languageEnglish
Pages (from-to)39-48
Number of pages10
JournalJournal of Applied Mathematics and Mechanics
Volume66
Issue number1
DOIs
Publication statusPublished - 2002

Cite this